Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The first eigenvalue of a closed manifold with positive Ricci curvature
HTML articles powered by AMS MathViewer

by Jun Ling PDF
Proc. Amer. Math. Soc. 134 (2006), 3071-3079 Request permission

Abstract:

We give a new estimate on the lower bound for the first positive eigenvalue of the Laplacian on a closed manifold with positive Ricci curvature in terms of the lower bound of the Ricci curvature and the largest interior radius of the nodal domains of eigenfunctions of the eigenvalue.
References
  • Isaac Chavel, Eigenvalues in Riemannian geometry, Pure and Applied Mathematics, vol. 115, Academic Press, Inc., Orlando, FL, 1984. Including a chapter by Burton Randol; With an appendix by Jozef Dodziuk. MR 768584
  • R. Courant and D. Hilbert, Methods of mathematical physics. Vol. I, Interscience Publishers, Inc., New York, N.Y., 1953. MR 0065391
  • Peter Li, Lecture notes on geometric analysis, Lecture Notes Series, vol. 6, Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul, 1993. MR 1320504
  • Peter Li and Shing Tung Yau, On the Schrödinger equation and the eigenvalue problem, Comm. Math. Phys. 88 (1983), no. 3, 309–318. MR 701919, DOI 10.1007/BF01213210
  • Peter Li and Shing Tung Yau, Estimates of eigenvalues of a compact Riemannian manifold, Geometry of the Laplace operator (Proc. Sympos. Pure Math., Univ. Hawaii, Honolulu, Hawaii, 1979) Proc. Sympos. Pure Math., XXXVI, Amer. Math. Soc., Providence, R.I., 1980, pp. 205–239. MR 573435
  • André Lichnerowicz, Géométrie des groupes de transformations, Travaux et Recherches Mathématiques, III, Dunod, Paris, 1958 (French). MR 0124009
  • Jun Ling, A lower bound for the gap between the first two eigenvalues of Schrödinger operators on convex domains in $S^n$ or $\textbf {R}^n$, Michigan Math. J. 40 (1993), no. 2, 259–270. MR 1226831, DOI 10.1307/mmj/1029004752
  • Jun Ling, A bound for the first fundamental gap. Ph.D. Dissertation, State University of New York at Buffalo.
  • Jun Ling, Estimates on the lower bound of the first gap, Preprint, 2004.
  • R. Schoen and S.-T. Yau, Lectures on differential geometry, Conference Proceedings and Lecture Notes in Geometry and Topology, I, International Press, Cambridge, MA, 1994. Lecture notes prepared by Wei Yue Ding, Kung Ching Chang [Gong Qing Zhang], Jia Qing Zhong and Yi Chao Xu; Translated from the Chinese by Ding and S. Y. Cheng; With a preface translated from the Chinese by Kaising Tso. MR 1333601
  • DaGang Yang, Lower bound estimates of the first eigenvalue for compact manifolds with positive Ricci curvature, Pacific J. Math. 190 (1999), no. 2, 383–398. MR 1722898, DOI 10.2140/pjm.1999.190.383
  • Jia Qing Zhong and Hong Cang Yang, On the estimate of the first eigenvalue of a compact Riemannian manifold, Sci. Sinica Ser. A 27 (1984), no. 12, 1265–1273. MR 794292
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 58J50, 35P15, 53C21
  • Retrieve articles in all journals with MSC (2000): 58J50, 35P15, 53C21
Additional Information
  • Jun Ling
  • Affiliation: Department of Mathematics, Utah Valley State College, Orem, Utah 84058
  • Email: lingju@uvsc.edu
  • Received by editor(s): October 15, 2004
  • Received by editor(s) in revised form: April 28, 2005
  • Published electronically: May 1, 2006
  • Communicated by: Jozef Dodziuk
  • © Copyright 2006 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 134 (2006), 3071-3079
  • MSC (2000): Primary 58J50, 35P15; Secondary 53C21
  • DOI: https://doi.org/10.1090/S0002-9939-06-08332-8
  • MathSciNet review: 2231634